MAUDE Adverse Event Report: MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS ENDO ANCHOR SYSTEM - HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS ENDO ANCHOR SYSTEM - HELI-FX TAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HA-18-114
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 03/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: hg-18-90-32, ln 49628020, expiration date: 2017-11-30, udi # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in a patient for the endovascular treatment of a 6.8 cm abdominal aortic aneurysm.Diameter of the neck below the lowest renal artery was 29mm and the length of the neck was 49mm.It was reported that a type ia endoleak was seen, and a chimney procedure was performed in the left renal using another manufacturer¿s stent and an endurant aortic cuff.Imaging showed evidence of a residual proximal type i endoleak at the right lateral aspect of the aortic cuff and the physician elected to implant for heli-fx endoanchors.The final angiogram revealed a very late proximal type i endoleak and was determined by the physician to be unremarkable since the subject was fully heparinized.The procedure was completed with the patient scheduled for normal follow up.On the day following the procedure to implant the endoanchors, the patient developed acute kidney injury.Hydration was administered and the event is continuing but the patient was discharged.The physician investigator assessed this to be related to the procedure.No additional clinical sequelae were reported and the patient is being monitored by the physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier follow-up images were not available for return.Ct¿s from ~6 years post-implant noted that the bifurcate was positioned 5 ¿ 10 mm¿s below the renal arteries within the dilated and angulated neck.The bifurcate proximal od measured ~32mm, the neck diameter was ~42mm at that same level, and there was a proximal type i endoleak.The aortic body and infrarenal neck were angulated ~70° l-r and 70° a-p; relative to the distal aorta.It is possible that disease progression with neck dilation and angulation may have contributed to the proximal type i endoleak.The exact cause of the residual endoleak seen after implanting the aortic cuff and endoanchors could not be determined from the angio images provided during the intervention.The cause of the acute kidney injury also could not be determined; this may have been procedure related.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that a type ia endoleak was observed on a follow up ct.The physician investigator assessed the relationship of this event to be uncertain.It was noted that the event was continuing without intervention.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information reported that no additional intervention was planned.The physician investigator could not determine a cause of the event and the patient will be monitored by their physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX TAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS
271 gibraltar drive
sunnyvale CA 94089
MDR Report Key6474103
Report Number2953200-2017-00558
Device Sequence Number18983971
Product Code OTD
UDI-Device Identifier00643169647602
UDI-Public00643169647602
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Model NumberHA-18-114
Device Catalogue NumberHA-18-114
Device Lot Number49429278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2017
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
05/01/2017
09/05/2017
10/02/2017
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/23/2017
09/14/2017
09/27/2017
10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight73